MAUDE Adverse Event Report: NATUS MANUFACTURING LTD DANTEC CONCENTRIC NEEDLE ELECTRODE; DANTEC DISPOSABLE CONCENTRIC NEEDLE

NATUS MANUFACTURING LTD DANTEC CONCENTRIC NEEDLE ELECTRODE; DANTEC DISPOSABLE CONCENTRIC NEEDLE
Model Number 9013S0042
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Questionaire has been sent to the customer to obtain more information.Retains are ready for testing and work order will be reviewed.Defective product has been requested for investigation.Customer has been contacted to provide the rest of the required information below and we are waiting for a response: patient information; date of event; relevant tests/laboratory data, including dates; other relevant history, including preexisting medical conditions; concomitant medical products and therapy dates (excluding treatment of event).Justification for not providing below information and applicable sections: if implanted date (mm/dd/yyyy) - the medical device is not implantable.If explanted date (mm/dd/yyyy) - the medical device is not implantable.
 
Event or Problem Description
Hub to colour cover separation incident.When disengaging the needle from the cable, the plastic part of the needle released in the physicians hand and the needle remained connected to the cable, this resulted in an employee incident where a physician received a needle stick.The customer noted that there were 3 incidents with these needles and in one incident ((b)(4)), a physician received a needle stick.There has been 3 complaints opened to document and report all 3 issues: (b)(4) (this ae no.), (b)(4) (ae no.3005581270-2019-00010), (b)(4) (ae no.3005581270-2019-00011).
 
Additional Manufacturer Narrative
Questionnaire has been sent to the customer multiple times to obtain more information and defective product has been requested for investigation, however there has been no response received from the attempts that have been made.(b)(4) rev f hazard id 6.8: cannula & hub assembly separates from the outer color cover.The residual risk is moderate (11) and the residual risk has been deemed acceptable.This issue for the dantec concentric needles has been previously investigated through a capa(b)(4).Capa(b)(4) root cause investigation summary: from the root cause investigation completed, issues have been identified with: - supplier no.1 : dantec colour cover (cavity 3) internal diameter 4.38 mm +/-0.05 found to be above specification and internal diameter 4.48 +/- 0.07 found to be below specification.- supplier no.2 : cable connector 9013c0014 separation force to hub 065y005/065y006 found to be above maximum specification of 700 gf.The remedial / corrective actions applied are as follows: supplier no.1: 1.All affected dantec colour covers in house at gort are to be dispositioned as "use as is" (ncr015014).The following actions (2,3,4 & 5) will be carried out on the affected colour covers from action 1 above.2.Increased inspection post sortimat/komax 4 assembly for hub to colour cover retention test under dco#25362.3.Tightened alert limits to be implemented for all results under dco#25362.4.Scrap affected bags of colour covers with known hub retention results outside the newly established alert limits - ncr015414.5.Hub retention results to be documented under (b)(4) dantec dcn needle in-process inspection for hub to colour cover retention.6.Review of teca concentric and monopolar tooling at supplier no.1 for potential, similar issues.7.Gort revalidation assessment.8.Inactivate (b)(4) dantec dcn needle in-process inspection for hub to colour cover retention and update relevant procedures.9.All parts received from supplier no.1 to be routed for incoming inspection.10.Procedure to be created for incoming inspection of dantec colour covers.Supplier no.2: 1.Ncr016739 was initiated on the (b)(6) 2018, disposition of all cable connectors currently in house at natus 2.Tmv80 & tmv81 completed for cable to needle mating and separation force testing 3.First article inspection completed for all incoming cables 4.All parts received from supplier no.2 to be routed for incoming inspection 5.Release of incoming inspection procedure for testing of supplier no.2 cables through dco#28081 6.Eco#28737 to correct drawing doc-012690 to correct the insertion and separation force from 400 - 700 gms to 400 - 800 gm a scar has been raised to the supplier in relation to this issue and is documented under capa(b)(4).
 
Additional Manufacturer Narrative
Work order 98057 was reviewed.Approved pq135 and pq136 noted in relation to validation of concentric needles on the pencil point grinding process on mc1917 and for concentric needles for main bevel grinding process on grinder mc1917 & electro polisher mc1901.Accepted run at risk 180 - related to retest of environmental monitoring of cleanroom.No rework or sort performed on this lot.No ncr's related to this lot.All in process inspections and testing recorded on doc-011247 rev g were reviewed.All samples taken for tests gave pass results.The results for hub to cover retention test were within specification which is minimum 1.2kgf.Lowest value recorded was 1.710kgf, highest recorded value was 6.325kgf.

Brand Name
DANTEC CONCENTRIC NEEDLE ELECTRODE
Common Device Name
DANTEC DISPOSABLE CONCENTRIC NEEDLE
Manufacturer (Section D)
NATUS MANUFACTURING LTD
ida business park
gort
galway, H91PD 92
EI  H91PD92
MDR Report Key8801566
Report Number3005581270-2019-00009
Device Sequence Number19506476
Product Code IKT
UDI-Device Identifier05704736002882
UDI-Public05704736002882
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K143433
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/23/2020
Device Model Number9013S0042
Device Catalogue Number9013S0042
Device Lot Number47F/17/D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer07/10/2019
07/10/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/13/2019
09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;